It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-20-2004, 06:25 PM   #1
Junior Member
 
Join Date: Jun 2003
Location: Austin, TX USA
Posts: 20
AmericanOrange HB User
2nd day on zoloft, feeling drugged, will this go away

Will this feeling doped up go away eventually? Because the whole reason why i was put on anti-depressants was b/c my primary symptom was fatigue, but if the SSRIs make it WORSE, whats the point? I tried to get my doctor to prescribe me Wellbutrin b/c i hear it boosts energy levels, but he refused. This feeling dopey is no fun at all. Should i try to take the medicine at night?

thanks
AO

 
Old 03-21-2004, 10:08 AM   #2
Senior Member
 
Join Date: Dec 2003
Posts: 173
dagmarharris HB User
Re: 2nd day on zoloft, feeling drugged, will this go away

Quote:
Originally Posted by AmericanOrange
Will this feeling doped up go away eventually? Because the whole reason why i was put on anti-depressants was b/c my primary symptom was fatigue, but if the SSRIs make it WORSE, whats the point? I tried to get my doctor to prescribe me Wellbutrin b/c i hear it boosts energy levels, but he refused. This feeling dopey is no fun at all. Should i try to take the medicine at night?

thanks
AO
If you are only on the 2nd day, I wouldn't worry too much, as this means the medication is getting in your system. I know when I went on Celexa, I was very tired. I wasn't working it was summer....and thank god for being able to give into the tired feeling.
But I would ask your dr. if you could switch to taking it at night. I have always taken my medications, like this, at night. Supposedly you sleep thru the side effects....more. Keep us posted how you are doing.
~dagmar

Last edited by dagmarharris; 03-21-2004 at 10:08 AM.

 
Sponsors Lightbulb
   
Old 03-21-2004, 07:47 PM   #3
Senior Veteran
 
Join Date: Apr 2003
Location: League City, TX, USA
Posts: 514
hangtenvetter HB User
Re: 2nd day on zoloft, feeling drugged, will this go away

AmericanOrange. I hear you. I left my first psych. because he wouldn't listen to me. I'd say, "Look, I'm tired. I yawn constantly on this stuff." He said, "Drink cokes." I said, "No really. I need a boost." He'd laugh and say, "You gotta think positive... and drink more coffee."

I left him for another psych.

Now I am in the same battle with my new psych. But I think that I have possibly convinced him that my current med is doing well, but I am a bit out of it. I think he may give me a mild stimulant along with my current med.

From what you are saying, Wellbutrin might really work well. I wonder why your doc will not offer it to you. Sometimes I wonder if these guys get kickbacks for giving out certain meds! Oh well. I am no expert. But I know that it can be frustrating.

But maybe after a while this one will begin to work for you. I don't know. Take care.

 
Old 03-22-2004, 05:08 PM   #4
Member
(female)
 
Join Date: Mar 2001
Location: TX
Posts: 75
MarlaKate HB User
Re: 2nd day on zoloft, feeling drugged, will this go away

Why wouldn't your doc put you on Wellbutrin? My doc prescribed Effexor... which I took for one day... I was drowsy, out of it, couldn't see bc my pupils were so dilated, and couldn't have an orgasm... I was freaked out and stopped. Now I am only on Wellbutrin and refuse to try anything else - if this works, great.. if not, then nothing... it isn't worth feeling that woozy/goofy in my opinion... I'd call your doctor and consider other options. But I don't know the extent of your symptoms....

So far on 2 weeks of Wellbutrin, now at 300mg, I have more energy and am taking better care of myself and procrastinating less.... so far so good.

 
Old 03-22-2004, 07:01 PM   #5
Senior Member
 
Join Date: Jun 2003
Location: Reading, PA, USA
Posts: 136
BethyM HB User
Wink Re: 2nd day on zoloft, feeling drugged, will this go away

Quote:
Originally Posted by AmericanOrange
Will this feeling doped up go away eventually? Because the whole reason why i was put on anti-depressants was b/c my primary symptom was fatigue, but if the SSRIs make it WORSE, whats the point? I tried to get my doctor to prescribe me Wellbutrin b/c i hear it boosts energy levels, but he refused. This feeling dopey is no fun at all. Should i try to take the medicine at night?

thanks
AO
Hi AO....I felt very dopey for the first few days of Zoloft too (maybe for about a week, and then every time I increased the dose)....The usual starting dose is 25 mg...If this is too much for you, try 12.5mg...thats how I started....Overall, I have had a very positive experience with Zoloft (I have been on it for about 7 months, I currently take 50mg, but have taken 75mg as a therapeutic dose as well).....It probably took 6 weeks to have the full positive effect though....Good Luck! If the side effects are bearable, stick with it, it'll be worth it!....If they are unbearable (you know what you can and can't handle), ask for something else...there are lots of ssri's and everyone tolerates them differently...I, for example could not tolerate Lexapro, which is the other AD I have tried...Best Wishes and God Bless!
__________________
bethym

 
Old 03-22-2004, 07:03 PM   #6
Senior Member
 
Join Date: Jun 2003
Location: Reading, PA, USA
Posts: 136
BethyM HB User
Re: 2nd day on zoloft, feeling drugged, will this go away

Quote:
Originally Posted by BethyM
Hi AO....I felt very dopey for the first few days of Zoloft too (maybe for about a week, and then every time I increased the dose)....The usual starting dose is 25 mg...If this is too much for you, try 12.5mg...thats how I started....Overall, I have had a very positive experience with Zoloft (I have been on it for about 7 months, I currently take 50mg, but have taken 75mg as a therapeutic dose as well).....It probably took 6 weeks to have the full positive effect though....Good Luck! If the side effects are bearable, stick with it, it'll be worth it!....If they are unbearable (you know what you can and can't handle), ask for something else...there are lots of ssri's and everyone tolerates them differently...I, for example could not tolerate Lexapro, which is the other AD I have tried...Best Wishes and God Bless!
Oh, and Yes, you should probably take the Zoloft at night. especially if it makes you dopey...Wellbutrin is for low-dopemine depression...Your doctor probably feels you have low-serotonin depression, and thats why he's trying the ssri's first....
__________________
bethym

 
Old 03-23-2004, 04:58 PM   #7
Senior Member
 
Join Date: Jun 2002
Location: Canada
Posts: 187
Tanki HB User
Re: 2nd day on zoloft, feeling drugged, will this go away

I personally never felt drugged up when I was on Zoloft, I went on them when i was 16 so I cannot really remember, but yes it will go away, it can take anywhere from up to roughly 6 weeks.

Hang in there it does get better, your body just has to get use to it
__________________
~Tanki

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Cymbalta vs.Zoloft economike Depression 14 03-24-2011 09:34 PM
starting Zoloft sherbear24 Anxiety 6 07-15-2005 02:54 PM
Zoloft induced Depersonalization? danilee Anxiety 3 07-10-2005 07:26 AM
Scared - Tapering off Zoloft Stacia Thyroid Disorders 12 02-21-2005 06:04 PM
Has anyone suffered zoloft withdrawal and stayed off sgt207 Anxiety 6 01-02-2005 07:48 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 11:37 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!